Aa
A
A
Close
Avatar universal
Tinnitus and anemia on treatment
Anemia is known to cause ringing in the ears and I've talked to a number of people who ended up with tinnitus after going through treatment.  I've been wondering about the connection to anemia, particularly since I notice dull almost-popping in my ears at various times so far during treatment that borders on more and my hgb has always hovered in the lower ranges.  I would not be at all surprised to find that my hgb is low-er at the times that I'm experiencing this.  

I've known others who got tinnitus while on treatment and their docs told them there was no connection but I think there definitely is and particularly due to low hgb.

Opinions?
Cancel
7 Answers
7 Answers
Page 1 of 1
Avatar universal
Meant to include this link on causes of Tinnitus .. anemia is there.

http://www.ehealthmd.com/library/tinnitus/TIN_causes.html
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You first might want to rule out congestion in the eustachian tube, or a misunderstood (and under-diagnosed) condition called LPR Reflux, which often has none of the symptons of ordinary reflux such as heartburn. If bothersome, a visit to a good ENT should help sort it out. Meanwhile, some steam and perhaps a decongestant might help.

-- Jim
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I'm not actually having a problem with tinnitus, I pay attention to what's going on in my ears, as I know that tinnitus is a permanent condition.  What's going on in MY ears is tolerable.  

I'm more pondering this in general rather than in relation to me, from the different people I've talked to that are convinced their tinnitus is a result of their treatment despite what their doctor say.  Talked to too many with that common situation.  So just wondered what others thought.

Trish
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
338734 tn?1377163768
I have it (tinnitus) and ascribed it to medications. I did not have it so much before transplant and the ensuing drugs for anti rejection and for HCV TX. I hope it is not permanent. Need to read!
Comment
Cancel
338734 tn?1377163768
Comment
Comment
Submit Comment
179856 tn?1333550962
I had constant loud ringing in the ears when my hemo bottomed out.  It was one of the most annoying things that I've ever experienced.  As soon as the procrit hit and my hemo went back up over 10 it stopped.  It DEFINTELY was a result of the anemia no two ways about it.
Comment
Cancel
179856 tn?1333550962
Comment
Comment
Submit Comment
Avatar universal
nygirl, thanks for that.  I'm glad to know it stopped for you.  I know others that it did not stop after they were done treatment.  I've been pondering on this for awhile and I'm starting to think that tinnitus should be watched for and noted as a possible side effect of treatment when it comes to anemia.  I'd like to know how pervasive it is, just to get a decent stat on it, for those people I know who's docs have told them this is not treatment related.

walrus...I worked for a non-profit for 7 years that serviced hard of hearing and deaf persons.  Tinnitus was something we dealt with and it was non-reversible.  HOWEVER.  A number of the conditions we experience on treatment seem to reverse when the drugs stop.  As in nygirl's situation, I hope the same for you.  What I'm thinking is that it's yet another reason to keep hgb up in reasonable numbers.  That's what I'm thinking, anyway.

Trish
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
338734 tn?1377163768
That makes sense. The ringing in my ears (maybe not really tinnitus?) has been almost constant since I started TX. My hemo has stayed above 10.  I am hoping that cessation of TX will be the end of anemia, and also the ringing. If not, I am pretty sure I could live with it. I do not notice it much when I am busy.  Anyway, it'll be nice at Christmas time, no? ;)

Brent
Comment
Cancel
338734 tn?1377163768
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
874521 tn?1424120397
Blank
opus88 commented on READY
6 hrs ago
406584 tn?1399591666
Blank
10356 commented on READY
11 hrs ago
684676 tn?1458487571
Blank
onthefence commented on READY
11 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1460223707
Blank
Dee1956
DC
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
1815939 tn?1377995399
Blank
pooh55811
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1460223707
Blank
Dee1956
DC
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
Avatar m tn
Blank
can-do-man
IN
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
1815939 tn?1377995399
Blank
pooh55811
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA